Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jan 15, 2017, 9:11 AM CST for 9 counties in Texas. It took effect at Jan 15, 2017, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2017, 9:11 AM CST (15:11 UTC)
- In effect from
- Jan 15, 2017, 12:00 PM CST
- Expired
- Jan 15, 2017, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 42 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
736 WWUS74 KCRP 151511 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 911 AM CST SUN JAN 15 2017 ...WIND ADVISORY ISSUED FOR PORTIONS OF COASTAL PLAINS... .A PERIOD OF STRONG SOUTHEAST WINDS IS EXPECTED THIS AFTERNOON ACROSS THE INLAND AREAS OF KLEBERG...NUECES...AND SAN PATRICIO COUNTIES. THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM MIDDAY THROUGH LATE AFTERNOON. TXZ242>244-160000- /O.NEW.KCRP.WI.Y.0003.170115T1800Z-170116T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF KINGSVILLE, CORPUS CHRISTI, PORTLAND, INGLESIDE, ARANSAS PASS, SINTON, AND MATHIS 911 AM CST SUN JAN 15 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM NOON UNTIL 6 PM CST THIS EVENING FOR KLEBERG...NUECES...AND SAN PATRICIO COUNTIES. * TIMING...STRONGEST WINDS FROM NOON UNTIL 6 PM CST. * WINDS...BECOMING SOUTHEAST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. STRONG WINDS MAY DISPLACE LOOSE OBJECTS AND COULD RESULT IN MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HART
2 follow-up statements
936 WWUS74 KCRP 152201 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 401 PM CST SUN JAN 15 2017 ...WIND ADVISORY CONTINUES FOR MUCH OF SOUTH TEXAS... .STRONG WINDS ARE ONGOING ACROSS SOUTH TEXAS THIS AFTERNOON. THE ADVISORY HAS BEEN EXPANDED NORTH AND WEST TO ACCOUNT FOR THE STRONGER WINDS. WIND SPEEDS SHOULD GRADUALLY WEAKEN EARLY THIS EVENING. TXZ231>234-241-246-160000- /O.EXA.KCRP.WI.Y.0003.000000T0000Z-170116T0000Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-REFUGIO- INCLUDING THE CITIES OF GEORGE WEST, THREE RIVERS, BEEVILLE, GOLIAD, VICTORIA, ALICE, ORANGE GROVE, REFUGIO, AND WOODSBORO 401 PM CST SUN JAN 15 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONGEST WINDS UNTIL 6 PM CST. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. STRONG WINDS MAY DISPLACE LOOSE OBJECTS AND COULD RESULT IN MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ242>244-160000- /O.CON.KCRP.WI.Y.0003.000000T0000Z-170116T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF KINGSVILLE, CORPUS CHRISTI, PORTLAND, INGLESIDE, ARANSAS PASS, SINTON, AND MATHIS 401 PM CST SUN JAN 15 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...STRONGEST WINDS UNTIL 6 PM CST. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...DRIVING HIGH PROFILE VEHICLES MAY BECOME DIFFICULT. STRONG WINDS MAY DISPLACE LOOSE OBJECTS AND COULD RESULT IN MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HART
368 WWUS74 KCRP 152358 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 558 PM CST SUN JAN 15 2017 TXZ231>234-241>244-246-160100- /O.EXP.KCRP.WI.Y.0003.000000T0000Z-170116T0000Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-REFUGIO- INCLUDING THE CITIES OF GEORGE WEST, THREE RIVERS, BEEVILLE, GOLIAD, VICTORIA, ALICE, ORANGE GROVE, KINGSVILLE, CORPUS CHRISTI, PORTLAND, INGLESIDE, ARANSAS PASS, SINTON, MATHIS, REFUGIO, AND WOODSBORO 558 PM CST SUN JAN 15 2017 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... WINDS REMAIN STRONG HOWEVER HAVE DECREASED TO BELOW ADVISORY LEVELS. THEREFORE, THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM CST. $$ TE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 15, 5:43 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Jan 15, 5:43 AM CST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 543 AM CST Sun Jan 15 2017 .DISCUSSION... Updated for 12Z aviation discussion. && .AVIATION... Scattered low CIGS across the area this morning, mainly MVFR to IFR, however LIFR at times for VCT. Also seeing a bit more fog this morning for the VCT region toward BEA. Will return to VFR conditions by mid to late morning and through the afternoon. An isolated light rain shower is possible this morning for all TAF sites. VCT would have a very low chance of a shower or thunderstorm this afternoon into tonight, but too small to include in TAFs at this time. Expect breezy conditions this afternoon with wind gusts approaching 30kts except a bit lower west. MVFR to IFR conditions will redevelop tonight. && .PREVIOUS DISCUSSION... /Issued 412 AM CST Sun Jan 15 2017/ SHORT TERM (Today through Monday)... Moisture continues to advect into the region, pooling south of the stalled boundary just north of South Texas. This boundary will lift north today as a warm front as a surface low develops in far West Texas, associated with the approaching upper level disturbance. Initial upper level shortwave associated with this approaching low will move across the area this morning, providing a focus for scattered shower activity. The forecast gets more complicated this afternoon. Global models indicate a vast majority of the deeper moisture being puller off to the northeast with the shortwave. However...short range models still indicating QPF in Victoria Crossroads region...with some showing precip as far south as Corpus. Added slight chance pops for northern Coastal Bend into Victoria region at this point. Another challenge to the forecast for today is cloud cover and as a result, wind speeds. It will be breezy, regardless of how much clouds break up, especially through the coastal bend. Wind gusts to 30-35mph will be possible. Could approach wind advisory criteria with enough clearing, mainly for San Patricio County south. Confidence is not high enough to issue the advisory at this point, but if sufficient mixing occurs, one may be required by late morning. With approaching boundary, rain chances increase tonight, mainly for northern counties. Enough CAPE looks to develop to get a few thunderstorms as well. Most of the precip and stronger storms will stay north of the forecast area, but can't discount the chance to get some into northern fringes. Better chance of rain across the area on Monday with boundary getting into western CWA. High temperatures well above normal will persist through the short term period with highs in the lower 80s and lows in the upper 60s for most of the area. LONG TERM (Monday night through Saturday)... The next upper low will be forming over northwest Mexico Monday night. Moisture will increase ahead of a sluggish frontal boundary. Air mass will be adequately unstable on Tuesday with CAPE values around 750 J/kg over the coastal plains ahead of the front. Shear values will be modestly high as a strong mid to upper level jet moves out of Mexico into Texas. Strong convection may be possible over the coastal plains if boundary does not move through area. The upper trough axis will remain over northern Mexico through Thursday morning before finally lifting out across the region. Will show the boundary reaching the coast late Tuesday night but expect boundary will stall and remain a focus for convective development. Expect drier conditions for the end of the week as the next deep upper level trough moves into Rockies. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 78 67 79 66 77 / 30 10 30 30 50 Victoria 79 68 77 63 72 / 40 30 50 50 60 Laredo 83 64 78 63 75 / 10 10 10 20 30 Alice 81 67 81 65 78 / 30 10 30 20 40 Rockport 77 67 78 64 73 / 30 10 40 50 50 Cotulla 84 65 77 61 70 / 30 30 20 20 50 Kingsville 81 67 81 66 79 / 20 10 20 20 40 Navy Corpus 76 65 78 65 74 / 30 10 30 30 40 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && PZ/83...AVIATION
Hazardous weather outlook, Jan 15, 5:53 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 553 AM CST SUN JAN 15 2017 TXZ229>234-239>247-161200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 553 AM CST SUN JAN 15 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT, MAINLY NORTH OF HWY 59. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG STORMS MAY OCCUR TUESDAY FOR THE COASTAL PLAINS WITH STRONG GUSTY WINDS POSSIBLE. SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-161200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 553 AM CST SUN JAN 15 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP SUNDAY. STRONG STORMS MAY OCCUR TUESDAY FOR THE COASTAL PLAINS WITH STRONG GUSTY WINDS POSSIBLE. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THURSDAY.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 9:11 AM CST | Small Craft Advisory | CRP | 22 hr | |
| Jan 15, 9:44 AM CST | River Flood Warning | CRP | Webb | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.